Alabama, 2005Hail in Alabama, March 26, 2005
March 26, 2005 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 26, 2:57 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Mar 26, 2:57 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CST SAT MAR 26 2005
...SIGNIFICANT WEATHER EVENT TONIGHT AND TOMORROW...
.DISCUSSION...
OKAY...THIS WILL BE SHORT AND SWEET AS WE ARE GETTING
ON THE BUSY SIDE.
NOT MANY CHANGES MADE TO THE CURRENT FORECAST OTHER
THAN TO CONTINUE DEFINITE RAIN FURTHER WEST AND NORTH
TOMORROW. ALSO TWEAKED TEMPS A DEGREE OR TWO HERE AND
THERE.
AS WE HAVE BEEN MENTIONING FOR THE LAST SEVERAL DAYS
A SIGNIFICANT WEATHER EVENT EXPECTED TONIGHT AND
TOMORROW. THE WARM FRONT IS MOVING NORTH OF
THE COAST AT 21Z. HAVE HAD SOME LONG LIVED THUNDERSTORMS
MOVING ALONG AND NORTH OF THIS FRONT. THIS FRONT
WILL CONTINUE TO MOVE NORTHWARD THIS AFTERNOON AND
TONIGHT AS THE MAIN COLD FRONT MOVES TOWARD THE AREA.
EXPECT THE WORST OF THE WEATHER TO OCCUR DURING THE
OVERNIGHT HOURS WITH THE POSSIBILITY OF STRONG
DAMAGING WINDS AND TORNADOES. SPC HAS THE HATCHED
AREA OVER THE AREA WITH THE POSSIBILITY OF LONG
TRACKED TORNADOES. PLEASE KEEP THIS IN MIND WHEN
PLANNING OUTDOOR ACTIVITIES. DAY2 OF THE SWODY2
HAS MOVED THE MODERATE RISK AREA WESTWARD TO AROUND
I-65. THIS IS MAINLY FOR THE ON GOING CONVECTION
IN THE MORNING.
REDEVELOPMENT IS STILL EXPECTED TOMORROW EVENING DUE
TO EXPECTED HEATING TOMORROW AFTERNOON...DRY AIR AT
THE MID LEVELS AND LIFT FROM THE MAIN LOW AS IT MOVES
CLOSER. THIS SHOULD DIE DOWN AFTER SUNSET. THE MAIN
THREAT IS HAIL...BUT SUPERSELLS ARE POSSIBLE.
AFTER THIS SYSTEM MOVES AWAY FROM THE AREA ON MONDAY
THE NEXT SYSTEM WILL AFFECT ALABAMA AROUND FRIDAY.
SORRY THIS IS A BIT LATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 58 74 50 59 / 100 80 80 10
ANNISTON 59 75 49 60 / 100 80 80 10
BIRMINGHAM 62 76 49 63 / 100 80 60 10
TUSCALOOSA 61 76 50 65 / 100 70 30 10
CALERA 61 76 49 64 / 100 80 60 10
AUBURN 61 79 50 63 / 100 80 30 10
MONTGOMERY 63 80 51 65 / 100 80 20 10
TROY 63 80 51 64 / 100 80 20 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
80/80
Hazardous weather outlook, Mar 26, 6:27 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 PM CST SAT MAR 26 2005
ALZ011>015-017>050-280027-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
627 PM CST SAT MAR 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TONIGHT).
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL
OF CENTRAL ALABAMA TONIGHT.
...SEVERE THUNDERSTORMS WILL BE WIDESPREAD ACROSS CENTRAL
ALABAMA TONIGHT AND POSSIBLY SUNDAY...
THIS EVENING...NUMEROUS SEVERE THUNDERSTORMS WILL MOVE NORTH
AND OVERSPREAD THE ENTIRE FORECAST AREA AHEAD OF A WARM FRONT.
THE STORMS WILL REACH A TUSCALOOSA TO AUBURN LINE AROUND 700
TO 730 PM CST...THE BIRMINGHAM AREA 800 TO 830 PM CST...THEN
A DOUBLE SPRINGS TO ANNISTON LINE AROUND 9 PM CST. THE MAIN
HAZARD WITH THIS ROUND OF STORMS IS LARGE HAIL...THOUGH DAMAGING
WINDS AND PERHAPS A TORNADO OR TWO ARE POSSIBLE AS WELL.
AFTER 9 PM CST...THE RISK FOR TORNADOES WILL INCREASE ACROSS
CENTRAL ALABAMA...FROM SOUTH TO NORTH...AS LOW LEVEL WINDS AND
MOISTURE INCREASE. AREAS ALONG AND SOUTH OF A EUTAW TO
MONTGOMERY TO EUFAULA LINE WILL HAVE A HIGHER RISK FOR
TORNADOES AFTER 9 PM CST. THIS RISK WILL MOVE NORTH AND
REACH THE BIRMINGHAM AND ANNISTON AREAS AFTER MIDNIGHT.
BESIDES TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE AS WELL.
PERSONS ACROSS CENTRAL ALABAMA ARE URGED TO TAKE PRECAUTIONS TO
PROTECT THEMSELVES AND OTHERS...AND LISTEN CLOSELY TO NOAA WEATHER
RADIO OR LOCAL MEDIA FOR FURTHER UPDATES REGARDING THIS SIGNIFICANT
WEATHER EVENT.
.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY).
SEVERE THUNDERSTORMS WILL LIKELY CONTINUE INTO SUNDAY.
ON SUNDAY...TWO PERIODS OF SEVERE WEATHER ARE EXPECTED...ONE
DURING THE EARLY TO MID MORNING HOURS...FOLLOWED BY ADDITIONAL
STORMS...AS THE AIR DESTABILIZES...DURING THE AFTERNOON.
STORMS DURING THE MORNING HOURS WILL BE MAINLY CONFINED TO
EAST CENTRAL ALABAMA. THE ENTIRE AREA WILL MAY BE AFFECTED
DURING THE AFTERNOON HOURS. ALTHOUGH LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN HAZARDS...ISOLATED TORNADOES ARE POSSIBLE
AS WELL.
BEYOND SUNDAY...BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS
EXPECTED TO BRING ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY...
WHICH SOME MAY BE STRONG ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE NEEDED TONIGHT AND SUNDAY.
MBS/91
In the hours before
Local storm report, Mar 26, 4:29 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
205 PM HAIL 9 NNE CLAYTON 32.03N 85.41W
03/26/2005 1.75 BARBOUR AL LAW ENFORCEMENT
NEAR GREENS CROSSROADS, US82
&&
NWS-STAFFSpecial weather statement, Mar 26, 4:50 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CST SAT MAR 26 2005
ALZ040-262330-
DALLAS-
450 PM CST SAT MAR 26 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 530 PM
CST...
...SMALL HAIL AND WIND GUSTS OF 35 TO 45 MILES AN HOUR ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 445 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ORRVILLE...MOVING NORTHEAST AT 30 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ORRVILLE...MARION
JUNCTION AND SELMA THROUGH 530 PM CST.
Local storm report, Mar 26, 5:29 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
512 PM HAIL 6 E CLAYTON 31.90N 85.35W
03/26/2005 1.75 BARBOUR AL EMERGENCY MNGR
PLEASANT HILL, RICHARDS CROSSROADS VCNTY
&&
NWS-STAFFSpecial weather statement, Mar 26, 5:47 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CST SAT MAR 26 2005
ALZ042-270030-
LOWNDES-
547 PM CST SAT MAR 26 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 630
PM CST...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 544 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BRAGGS...MOVING NORTHEAST AT 35 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRAGGS...MOSSES...
WHITE HALL AND LOWNDESBORO THROUGH 630 PM CST.
Local storm report, Mar 26, 6:30 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
520 PM FUNNEL CLOUD 1 NW EUFAULA 31.92N 85.16W
03/26/2005 BARBOUR AL PUBLIC
621 PM HAIL 14 S PHENIX CITY 32.23N 84.98W
03/26/2005 1.25 RUSSELL AL EMERGENCY MNGR
NEAR FORT MITCHELL HIWAY 165
&&
NWS-STAFFSpecial weather statement, Mar 26, 6:34 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 PM CST SAT MAR 26 2005
ALZ045-046-270100-
BULLOCK-MACON-
634 PM CST SAT MAR 26 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK AND MACON COUNTIES
UNTIL 700 PM CST...
...SMALL HAIL AND HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 631 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM FITZPATRICK TO 15 MILES EAST OF FORT
DAVIS...MOVING NORTHEAST AT 30 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR FORT
DAVIS...FITZPATRICK...HARDAWAY...TUSKEGEE AND NOTASULGA THROUGH 700
PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Hail, Marengo
- When
- March 26, 7:11 PM CST to 7:22 PM CST
- Where
- Marengo County, 3 mi SW of Sweet Water
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.067, -87.900
Dime to penny size hail briefly covered the ground around Sweetwater. The hail was observed to near the Magnolia community.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 26, 20052 injured · $2.6 million · F1 · 45 events
- Hail in Florida, March 26, 2005$2.5 million · 2.75 in hail · 1 event
- Damaging Wind in Florida, March 26, 2005$1.0 million · 60 kt wind · 1 event
- Hail and Damaging Wind in Alabama, March 26, 2005$155,000 · 3 in hail · 2 events
- Tornado and Hail in Louisiana, March 26, 2005$110,000 · F0 · 5 events
- Hail in Alabama, March 26, 2005$50,000 · 2.75 in hail · 7 events
- Hail and Damaging Wind in Alabama, March 26, 2005$41,000 · 1.75 in hail · 2 events
- Hail in Alabama, March 26, 2005$18,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Texas, March 26, 2005$7,000 · 1 in hail · 11 events
- Hail in Alabama, March 26, 2005$15,000 · 2.75 in hail · 1 event
- High Wind in Oregon, March 26 to 27, 200587 kt wind · 9 events
- Heavy Snow in Kansas, March 26, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445029.